JournalsprimsVol. 29 , No. 2DOI 10.2977/prims/1195167275

Asymptotic Stability of the Relativistic Maxwellian

  • Robert T. Glassey

    Indiana University, Bloomington, USA
  • Walter A. Strauss

    Brown University, Providence, USA
Asymptotic Stability of the Relativistic Maxwellian cover

Abstract

Solutions of the relativistic Boltzmann equation are studied for all initial data which are periodic in the space variable and near equilibrium. An equilibrium is a relativistic Maxwellian distribution of momenta. Under appropriate conditions on the scattering kernel, this equilibrium is asymptotically stable in a variety of function spaces.